Ask a doctor

Skin Damage from 2nd Degree Sunburn While on Accutane

About 8 months ago, I got a severe 2nd degree sun burn on face while on Accutane. It healed right after but a few months later skin on face is very sensitive and has red scar marks all over where the burn was.

It has been 8 months and it does not look like it is healing. I just don't know what to think or what to do. Any advice would be greatly apreciated. Thank you.

Doctor Answers (3)

Brief courses of steroid cream may help

+1

I my office, with your history, I would use Gentlewaves, mild topical cortisone cream for brief 3 day pulses, and cosmeceuticals.

Revale Night Cream, Neocutis BioRestorative Cream would be my two favorites, along with a good sunscreen like Anthelios. Good Luck.


New Orleans Dermatologist
5.0 out of 5 stars 9 reviews

Gentlewaves and Topicals

+1

This can be a long-lasting problem but it will remitt.

You should be careful to constantly apply sunscreens, especially now that we are enterring the sunny months. Ultar-calming cream, as Dr. Chen mentioned, is also my favorite, RevaleSkin Day cream and Purpose Redness Relief are other options.

I think the Gentle Waves, an LED device, is very good for this problem. IPL treatments are also helpful, but the Gentel Waves might be better.

Again, as in many such situations, patience is key.

Arnold R. Oppenheim, MD
Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

Skin damage from sunburn while on accutane

+1

Consider Aveeno Ultra Calming moisturizer with feverfew and SPF 15, daily. Dermalogica also makes several cleansers and moisturizers specifically for sensitive skin. In my experience, it can take more than just a few months for this Accutane-related redness and sensitivity to calm down. You might also consider treatments with vascular lasers including the pulsed-dye laser and IPL/fotofacial. Please consult with a cosmetically-oriented board certified specialist.

Good luck.

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.